Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 3, NWS Omaha, NE

January 28, 201530 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 28, 2015, 3:15 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 28, 2015, 9:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2015, 3:15 PM CST (21:15 UTC)
In effect from
Jan 28, 2015, 9:00 PM CST
Expired
Jan 29, 2015, 7:00 AM CST
In force
10 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WWUS73 KOAX 282115
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CST WED JAN 28 2015

...STRONG WINDS TONIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE AREA
TONIGHT BEHIND A COLD FRONT THE SHOULD DROP QUICKLY SOUTHEAST
ACROSS THE REGION. WINDS WILL LIKELY GUST TO OVER 40 MPH.

NEZ011-012-016>018-290515-
/O.NEW.KOAX.WI.Y.0003.150129T0300Z-150129T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
315 PM CST WED JAN 28 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY. 

* TIMING...STRONG WINDS WILL DEVELOP MID TO LATE EVENING AND
  CONTINUE MUCH OF THE NIGHT.

* WINDS...SUSTAINED SPEED FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH
  CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ015-030>034-042>044-290515-
/O.NEW.KOAX.WI.Y.0003.150129T0500Z-150129T1300Z/
MONONA-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...ALBION...ST. EDWARD...NORFOLK...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...
COLUMBUS...SCHUYLER...FREMONT
315 PM CST WED JAN 28 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST
THURSDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE EVENING AND CONTINUE
  MUCH OF THE NIGHT.

* WINDS...SUSTAINED SPEED FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH
  CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-290515-
/O.NEW.KOAX.WI.Y.0003.150129T0600Z-150129T1300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...
HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY
315 PM CST WED JAN 28 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY MIDNIGHT AND CONTINUE MUCH
  OF THE OVERNIGHT HOURS.

* WINDS...SUSTAINED SPEED FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH
  CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
052 
WWUS73 KOAX 290215
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
815 PM CST WED JAN 28 2015

...STRONG WINDS TONIGHT...

.STRONG NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE AREA
TONIGHT BEHIND A COLD FRONT THE SHOULD DROP QUICKLY SOUTHEAST
ACROSS THE REGION. WINDS WILL LIKELY GUST TO OVER 40 MPH.

IAZ043-NEZ015-030>034-042>044-291015-
/O.EXT.KOAX.WI.Y.0003.150129T0300Z-150129T1300Z/
MONONA-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...ALBION...ST. EDWARD...NORFOLK...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...
COLUMBUS...SCHUYLER...FREMONT
815 PM CST WED JAN 28 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CST THURSDAY...

* TIMING...STRONG WINDS WILL DEVELOP BY MID EVENING AND CONTINUE
  MUCH OF THE NIGHT.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH 
  CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-291015-
/O.EXT.KOAX.WI.Y.0003.150129T0400Z-150129T1300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...
HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY
815 PM CST WED JAN 28 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CST THURSDAY...

* TIMING...STRONG WINDS WILL DEVELOP LATE THIS EVENING AND
  CONTINUE MUCH OF THE OVERNIGHT HOURS.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH 
  CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-291015-
/O.CON.KOAX.WI.Y.0003.150129T0300Z-150129T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
815 PM CST WED JAN 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

* TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  OVER 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS TRASH 
  CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
206 
WWUS73 KOAX 290924
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 AM CST THU JAN 29 2015

...STRONG WINDS EARLY THIS MORNING...

.STRONG NORTHWEST WINDS WILL CONTINUE INTO FRIDAY MORNING ACROSS
MUCH OF THE AREA. WINDS WILL LIKELY GUST TO OVER 45 MPH AT TIMES.

NEZ078-088>093-291300-
/O.EXA.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
324 AM CST THU JAN 29 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. 

* TIMING...STRONG WINDS WILL OCCUR EARLY THIS MORNING.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND BLOW AROUND UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-016>018-291200-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-150129T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
324 AM CST THU JAN 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...STRONG WINDS WILL GRADUALLY DIMINISH THROUGH 6 AM.

* WINDS...SUSTAINED SPEEDS FROM AROUND 20 TO 30 MPH WITH GUSTS TO
  NEAR 40 MPH.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-NEZ015-030>034-042>044-291300-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
MONONA-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...ALBION...ST. EDWARD...NORFOLK...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...
COLUMBUS...SCHUYLER...FREMONT
324 AM CST THU JAN 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS 
  TO OVER 40 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-291300-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...
HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY
324 AM CST THU JAN 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS 
  TO OVER 40 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
448 
WWUS73 KOAX 291149
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
549 AM CST THU JAN 29 2015

...STRONG WINDS EARLY THIS MORNING...

NEZ011-012-016>018-291300-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-150129T1200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
549 AM CST THU JAN 29 2015

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

GUSTY NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DIMINISH DURING
THE REMAINDER OF THE MORNING.

$$

IAZ043-NEZ015-030>034-042>044-291300-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
MONONA-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY...
WALTHILL...WINNEBAGO...ALBION...ST. EDWARD...NORFOLK...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...
COLUMBUS...SCHUYLER...FREMONT
549 AM CST THU JAN 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS 
  TO OVER 40 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>093-
291300-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...
HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
549 AM CST THU JAN 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING.

* WINDS...SUSTAINED SPEEDS FROM AROUND 25 TO 35 MPH WITH GUSTS 
  TO OVER 40 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
316 
WWUS73 KOAX 291304
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
704 AM CST THU JAN 29 2015

IAZ043-055-056-069-079-080-090-091-NEZ015-030>034-042>045-050>053-
065>068-078-088>093-291415-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-150129T1300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
704 AM CST THU JAN 29 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DIMINISHED TO BELOW CRITERIA...THUS THE ADVISORY
THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:15 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 28, 3:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CST WED JAN 28 2015

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 315 PM CST WED JAN 28 2015

THE CHANCE OF PCPN ON THE WEEKEND AND TEMPERATURES THROUGH THE
PERIOD WILL PROVIDE THE MAIN FORECAST CHALLENGES.

A COUPLE OF SHORTWAVE TROUGHS WILL MOVE ACROSS THE REGION DURING THE
OVERNIGHT HOURS. 12 HOUR HEIGHT FALLS AT 12Z AT 500 MB WERE AS HIGH
AS 100 METERS OVER WYOMING. THIS WAVE WILL MOVE EASTWARD THROUGH
EARLY TONIGHT WITH ANOTHER WAVE DROPPING SOUTHEAST FROM THE DAKOTAS
AFTER MIDNIGHT. MOISTURE PROFILES ARE NOT SATURATED...BUT THERE
MAY BE ENOUGH MOISTURE FOR SOME SPRINKLES OR LIGHT SHOWERS IN OUR
NORTHERN AND EASTERN COUNTIES. WILL NEED TO WATCH SURFACE
TEMPERATURES SINCE PCPN WILL BE FALLING AS LIQUID AND IF IT DROPS
BELOW FREEZING IT MAY CAUSE SOME VERY LIGHT SPOTTY ICING. WINDS
WILL ALSO INCREASE LATER TONIGHT AS LOW PRESSURE AT THE SURFACE
TRACKS ACROSS IOWA AND INTO NORTHEAST ILLINOIS BY DAYBREAK.

TIGHTENING PRESSURE GRADIENT AND DOWNWARD MOMENTUM TRANSFER (GFS
SHOWS 925 MB WINDS UP TO AROUND 40 OR 45 KNOTS OVERNIGHT) WILL BE
THE MAIN REASONS FOR THE STRONG WINDS. THESE MAY NOT BE CONSTANTLY
AT ADVISORY NUMBERS ALL NIGHT...BUT FEEL AT LEAST A COUPLE OF
PERIODS OF STRONG WINDS WILL OCCUR. WILL GO AHEAD AND ISSUE A
WIND ADVISORY FOR MOST OF OUR FORECAST AREA STARTING MID EVENING
IN NORTHEAST NEBRASKA THEN SPREADING THAT SOUTHEAST WITH TIME.

THE STRONG NORTHWEST WINDS WILL BRING IN COOLER AIR FOR THURSDAY.
THESE WINDS SHOULD REMAIN FAIRLY STRONG IN THE MORNING BUT DECREASE
THROUGH THE AFTERNOON AS SURFACE RIDGE AXIS BUILDS INTO THE AREA
BY THURSDAY EVENING. WENT WITH HIGHS MOSTLY IN THE UPPER 30S AND
LOWER 40S NORTH...LOWER AND MID 40S SOUTH. SOUTHERLY WINDS ARE
FORECAST TO INCREASE FRIDAY AS THE RIDGE MOVES EAST LATE THURSDAY
NIGHT INTO FRIDAY MORNING. WILL BOOST HIGHS A BIT FOR FRIDAY...TO
THE LOWER AND MID 40S BUT EVEN WARMER READINGS APPEAR POSSIBLE
IN OUR SOUTHWEST ZONES. DECIDED NOT TO BE TOO OPTIMISTIC AT THIS
TIME.

THE OPERATIONAL RUNS OF THE 12Z GFS AND 12Z ECMWF HAVE CHANGED IN
REGARDS TO POSSIBLE PCPN AMOUNTS FOR THE WEEKEND. THE 12Z GFS
ENSEMBLE AND THE 15Z SREF STILL INDICATE SOME POTENTIAL FOR LIGHT
RAIN/SNOW. FOR OUR AREA...IN GENERAL...EXPECT THAT THE MAIN
FORCING AND MOISTURE WILL STAY TO OUR SOUTH SATURDAY INTO SATURDAY
NIGHT. THIS WILL BE ADJUSTED (IF NEEDED) AS WE GET CLOSER. THE
MODELS MAY DEVIATE MORE FROM RUN TO RUN OVER THE NEXT FEW DAYS.
THIS VARIANCE WILL BE AT LEAST PARTIALLY DUE TO THE COMPLEX FLOW
THAT WILL DEVELOP OVER THE NORTHERN PACIFIC...WHICH IS NOT A HIGH
DENSITY DATA AREA FOR UPPER AIR OBSERVATIONS IN MOST CASES.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 315 PM CST WED JAN 28 2015

ANOTHER WAVE WILL DROP DOWN ACROSS THE DAKOTAS TOWARD THE CENTRAL
PLAINS FOR SATURDAY NIGHT...BUT THIS MAY HAVE LARGER IMPACTS IN
SOUTHERN MINNESOTA AND NORTHERN IOWA.

PCPN CHANGES WILL BE DECREASING SUNDAY AND SUNDAY NIGHT...AND OUR
TEMPERATURES SHOULD AS WELL. COLD HIGH PRESSURE WILL BE OVER THE
EASTERN DAKOTAS BY NOON SUNDAY...THEN THAT SHOULD MOVE INTO IOWA
AND MISSOURI BY MONDAY MORNING.

SYSTEM AMPLIFICATION SEEMS POSSIBLE BASED ON THE NORTHWEST FLOW
PATTERN FOR SUNDAY...SO WILL NEED TO WATCH THE WAVE SHOWN IN THE
NORTHERN STREAM ON SUNDAY. THE CANADIAN MODEL EVEN BRIEFLY SHOWS
A CLOSED LOW AT 500 MB NEAR THE SOUTH DAKOTA/MINNESOTA BORDER ON
SUNDAY.

OTHERWISE WILL WILL BE MAINLY UNDER THE INFLUENCE OF COOL NORTHWEST
FLOW EARLY NEXT WEEK. HIGHS WILL BE MUCH BELOW NORMAL SUNDAY INTO
MONDAY...THEN SHOULD TREND CLOSER TO NORMAL FOR TUESDAY/WEDNESDAY.
KEPT A SMALL CHANCE OF LIGHT SNOW GOING FOR TUESDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1127 AM CST WED JAN 28 2015

VFR CONDITIONS ARE EXPECTED EARLY IN THE PERIOD WITH LIGHT
SOUTHEAST WINDS INITIALLY. A COLD FRONT WILL DROP SOUTH THIS
EVENING TURNING WINDS TO THE NORTHWEST. THESE WILL INCREASE TO
AROUND 25 KTS WITH GUSTS UP TO NEAR 35 KTS POSSIBLE OVERNIGHT. IN
ADDITION...MVFR CIGS ARE EXPECTED TO DEVELOP AFTER 06Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CST THURSDAY FOR
     NEZ045-050>053-065>068.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY FOR
     NEZ015-030>034-042>044.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY FOR
     NEZ011-012-016>018.

IA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CST THURSDAY FOR
     IAZ055-056-069-079-080-090-091.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY FOR
     IAZ043.

&&

SHORT TERM...MILLER
LONG TERM...MILLER
AVIATION...KERN
Hazardous weather outlook, Jan 28, 5:15 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 AM CST WED JAN 28 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050-065-066-068-078-088>093-290115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SEWARD-
LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
515 AM CST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LIGHT SNOW ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ051>053-067-290115-
SAUNDERS-DOUGLAS-SARPY-CASS-
515 AM CST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

AN ICE JAM ON THE PLATTE RIVER WAS PRODUCING SOME FLOODING FROM
SAUNDERS AND DOUGLAS COUNTIES INTO SARPY AND CASS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LIGHT SNOW ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOBERT

Nearby

Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.